mdh.sePublications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
The mathematics of internet search engines
WorldLight.com AB, Sweden.
Mälardalen University, School of Education, Culture and Communication. (Mathematics/Applied Mathematics)ORCID iD: 0000-0003-4554-6528
2008 (English)In: Acta Applicandae Mathematicae - An International Survey Journal on Applying Mathematics and Mathematical Applications, ISSN 0167-8019, E-ISSN 1572-9036, Vol. 104, no 2, 211-242 p.Article in journal (Refereed) Published
Abstract [en]

This article presents a survey of techniques for ranking results in search engines, with emphasis on link-based ranking methods and the PageRank algorithm. The problem of selecting, in relation to a user search query, the most relevant documents from an unstructured source such as the WWW is discussed in detail. The need for extending classical information retrieval techniques such as boolean searching and vector space models with link-based ranking methods is demonstrated. The PageRank algorithm is introduced, and its numerical and spectral properties are discussed. The article concludes with an alternative means of computing PageRank, along with some example applications of this new method.

Place, publisher, year, edition, pages
Springer, 2008. Vol. 104, no 2, 211-242 p.
Keyword [en]
Citation ranking, PageRank, Search engines, Information retrieval, Text indexing, Rankning, Markov chains, Power method, Power series
National Category
Computational Mathematics Other Mathematics Probability Theory and Statistics
Research subject
Mathematics/Applied Mathematics
Identifiers
URN: urn:nbn:se:mdh:diva-22088DOI: 10.1007/s10440-008-9254-yISI: 000259554200010Scopus ID: 2-s2.0-52949107207OAI: oai:DiVA.org:mdh-22088DiVA: diva2:682650
Available from: 2013-12-28 Created: 2013-10-23 Last updated: 2014-01-10Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textScopushttp://dx.doi.org/10.1007/s10440-008-9254-y

Search in DiVA

By author/editor
Silvestrov, Sergei
By organisation
School of Education, Culture and Communication
In the same journal
Acta Applicandae Mathematicae - An International Survey Journal on Applying Mathematics and Mathematical Applications
Computational MathematicsOther MathematicsProbability Theory and Statistics

Search outside of DiVA

GoogleGoogle Scholar

Altmetric score

Total: 67 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf